| Catalog Number |
823832 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/11/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
This is 1 of 2 reports linked to mfg report number: 3013886523-2025-00135.Event received from a post-market clinical program: a facility reported a hakim valve (id 823832) and a bactiseal catheter (id 823072) were implanted on (b)(6) 2022.One year after implantation procedure, (b)(6) 2023, the patient was admitted due to redness, swelling, and pain in the right upper abdominal wall.A routine color doppler ultrasound revealed localized fluid accumulation in the right upper abdominal wall, suggesting possible displacement of the abdominal end of the vp shunt.On (b)(6) 2023, the patient underwent vp shunt revision, exploratory laparotomy, intestinal perforation repair, omental release, and drainage of an abdominal wall abscess.Intraoperative findings showed that the abdominal end of the shunt catheter was partially transected, and the distal end was externalized and connected to an indwelling needle catheter and rubber tube for continuous drainage.Abscess cultures identified streptococcus anginosus and escherichia coli.Postoperative management included intensified antibiotic therapy, and follow-up imaging on (b)(6) 2023, indicated satisfactory recovery, leading to the patient¿s discharge on the same day.
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h11.Corrected field: g2.Additional information received: the physician has changed the correlation decision of this event from ¿relevant¿ to ¿irrelevant¿ (not related to the hakim valve id 823832).
Event or Problem Description
N/a.
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valve (id 823832) was not returned for evaluation as the product is not available for return as per customer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, a probable root cause for the "displacement" issue reported by the customer could be linked to human misuse, and the probable root cause for the "infection" issue reported by the customer could be linked to the patient and hospital surroundings.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.